Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 7, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Feb 23, 2007, 7:45 PM CST for Texas County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2007, 7:45 PM CST (01:45 UTC)
- Expired
- Feb 23, 2007, 8:30 PM CST
- In force
- 45 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Texas County, OK
The radar
The Dodge City radar (KDDC), 159 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 23, 3:11 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 586 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KAMA 240145
SVRAMA
OKC139-240230-
/O.NEW.KAMA.SV.W.0007.070224T0145Z-070224T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
745 PM CST FRI FEB 23 2007
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA
* UNTIL 830 PM CST
* AT 744 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HARDESTY...OR ABOUT 15 MILES EAST OF GUYMON...MOVING NORTHEAST AT
40 MPH.
* LOCATIONS IMPACTED INCLUDE...
BAKER...
ADAMS...
HARDESTY...
TYRONE...
HOOKER...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3659 10137 3653 10117 3657 10103 3698 10094
3698 10126
$$
JORDAN1 follow-up statement
000
WWUS54 KAMA 240216
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
815 PM CST FRI FEB 23 2007
OKC139-240230-
/O.CON.KAMA.SV.W.0007.000000T0000Z-070224T0230Z/
TEXAS OK-
815 PM CST FRI FEB 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CST
FOR NORTHEASTERN TEXAS COUNTY...
AT 813 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ADAMS OKLAHOMA MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
BAKER...
ADAMS...
TYRONE...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3680 10121 3672 10108 3670 10098 3699 10096
3698 10114
$$
JJBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 5:50 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Feb 23, 5:50 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
550 PM CST FRI FEB 23 2007
.AVIATION...
DRYLINE LOCATED OVER THE CENTRAL PANHANDLES WILL ALLOW CONVECTION TO
DEVELOP THROUGH THIS EVENING ACROSS THE EASTERN PANHANDLES...MAINLY
ALONG AND EAST OF THE CAPROCK. SOME OF THIS CONVECTION COULD POSSIBLY
AFFECT THE GUYMON AND AMARILLO TAF SITES BEFORE MOVING OFF TO THE
EAST. A STRONG UPPER LEVEL SYSTEM WILL APPROACH THE PANHANDLES FROM THE
GREAT BASIN AND SOUTHWESTERN STATES TONIGHT THROUGH SATURDAY. A
DEEPENING SURFACE LOW AND COLD FRONT WILL MOVE ACROSS THE PANHANDLES
TONIGHT AND SATURDAY MORNING. A VERY TIGHT PRESSURE GRADIENT THROUGH
SATURDAY WILL RESULT IN STRONG WESTERLY TO NORTHWESTERLY WINDS OF 35
TO 45 KNOTS WITH GUSTS AS HIGH AS 55 KNOTS POSSIBLE. VFR CONDITIONS
ARE EXPECTED TO PREVAIL OUTSIDE OF THE CONVECTION...HOWEVER SOME MVFR
CEILINGS ARE EXPECTED AT THE DALHART AND GUYMON TAF SITES SATURDAY
MORNING WITH A BRIEF PERIOD OF SNOW POSSIBLE.
SCHNEIDER
&&
.PREV DISCUSSION... /ISSUED 338 PM CST FRI FEB 23 2007/
DISCUSSION...
A WHOLE LOT GOING ON THIS FCST SO APOLOGIES FOR THE LENGTHY
DISCUSSION. FIRST AND FOREMOST IS THE POSSIBILITY OF SEVERE WEATHER
ACROSS THE FAR EASTERN TEXAS AND OKLAHOMA PANHANDLES. SPECIAL 20Z
SOUNDING SHOWS THAT THE TEMPERATURE PROFILE ALOFT HAS STARTED TO COOL
DOWN WITH THE APPROACH OF THE UPPER LEVEL STORM CURRENTLY OVER THE
DESERT SOUTHWEST. AT THE SURFACE...MIXING HAS STARTED TO SHARPEN UP
THE DRYLINE ALONG THE EDGE OF THE CAPROCK OR ALONG A PERRYTON TO
TURKEY LINE. NOT QUITE SURE HOW MUCH FURTHER THE DRYLINE WILL PUSH
EAST AS SOUTHEASTERLY FLOW CONTINUES TO ADVECT MOISTURE ACROSS THE
EASTERN COLUMN OF COUNTIES IN THE TEXAS PANHANDLE. DEWPOINTS HAVE
CONTINUED TO RISE A DEGREE OR TWO PER HOUR MAINLY ACROSS THE
SOUTHEAST TEXAS PANHANDLE WHICH LEADS ME TO BELIEVE THAT THE DEPTH OF
MOISTURE IS ALSO INCREASING WITH TIME. 18Z NAM IS SHOWING STRONG
PRESSURE FALLS AT THE SURFACE IN RESPONSE TO THE APPROACHING WAVE
WHICH COULD HELP TO PULL THE DRYLINE BACK TO THE WEST TOWARDS SUNSET.
CURRENT FEELING IS THAT INITIATION WILL TAKE PLACE JUST ON TOP OF THE
CAPROCK WITH THE STORMS MOVING OFF TO THE NORTHAST AND STRENGTHENING
ONCE THEY GET INTO THE DEEPER MOISTURE OFF THE CAPROCK. WIND PROFILES
ARE FAVORABLE FOR SUPERCELLS TO DEVELOP ESPECIALLY AS WE HEAD INTO
TONIGHT...THUS A BRIEF WINDOW WILL EXIST FOR LARGE HAIL AND THE
POSSIBILITY FOR AN ISOLATED TORNADO OFF THE CAPROCK. ONCE WE GET PAST
SUNSET HOWEVER...LIKELIHOOD OF A MORE ORGANIZED CONVECTIVE LINE
SHOULD TRANSITION THE SEVERE THREAT TO LARGE HAIL AND HIGH WINDS.
SECOND ISSUE WILL BE WIND SPEEDS FOR TOMORROW. ALL MODEL DATA
CONTINUES TO SHOW VERY TIGHT PRESSURE GRADIENT AT THE SURFACE THROUGH
700 MB ALL OF WHICH FAVOR STRONG WINDS. LOCAL HIGH WIND FLOWCHART
DOES SHOW SUSTAINED WIND SPEEDS IN THE 30 TO 40 MPH RANGE AND COULD
SEE SOME GUSTS UP AS HIGH AS 55 TO 60 MPH ESPECIALLY DURING THE
AFTERNOON HOURS. HAVE DECIDED TO GO WITH A HIGH WIND WARNING STARTING
AT 6 AM SATURDAY AND RUN THROUGH 9 PM SATURDAY NIGHT. MAIN REASON TO
TAKE IT PAST SUNSET WAS TO COVER THE POSSIBILITY OF SOME HIGHER GUSTS
ACROSS THE EASTERN TEXAS PANHANDLE AS THE STORM EXITS THE AREA. WIND
ADVISORY CRITERIA MIGHT BE NEEDED FOR A SHORT WINDOW AFTER THE HIGH
WIND WARNING EXPIRES...BUT FEEL WIND SPEEDS SHOULD RAMP DOWN AS THE
ATMOSPHERE DECOUPLES AT NIGHT AND PRESSURE GRADIENT RELAXES WITH LOW
MOVING OFF TO THE EAST. AS IF THE WINDS WERE NOT ENOUGH...SOME
BLOWING DUST IS POSSIBLE MAINLY ACROSS THE SOUTHERN THIRD OF THE
TEXAS PANHANDLE AND THE POSSIBILITY OF BLOWING SNOW ACROSS THE FAR
NORTHWEST TEXAS AND WESTERN OKLAHOMA PANHANDLE. BUFKIT SOUNDINGS FOR
SOUTHEAST COLORADO DO SHOW FAVORABLE CONDITIONS FOR MODERATE TO HEAVY
SNOWFALL WHICH WILL COMBINE WITH THE STRONG WINDS TO CREATE BLIZZARD
CONDITIONS. THE BUFKIT SOUNDINGS AT DALHART ALSO SHOW PROFILE
FAVORABLE FOR SNOWFALL BUT SURFACE TEMPERATURES BRIEFLY CLIMB UP TO
ABOVE FREEZING. HAVE DECIDED TO HOLD OFF ON A BLIZZARD WARNING FOR
CIMARRON AND DALLAM COUNTIES BUT INCOMING SHIFTS WILL NEED TO
EVALUATE THIS CLOSELY. SNOW/RAIN LINE SHOULD REMAIN ALONG THE
CANADIAN RIVER SO THAT ANYTHING SOUTH OF THERE SHOULD SEE LIQUID
PRECIP MAINLY IN THE FORM OF HORIZONTAL RAIN.
WEATHER FINALLY LOOKS TO CALM DOWN BY SUNDAY AFTERNOON. VERY DRY
AIRMASS WILL BE IN PLACE BEHIND THIS SYSTEM BUT WIND SPEEDS WILL BE
IN THE 5 TO 15 MPH RANGE. COULD BE SOME CONCERN FOR FIRE DANGER WITH
THE DRY AIRMASS BUT FEEL THE LIGHT WINDS SHOULD PRECLUDE ANY PRODUCT
ISSUANCE AT THIS TIME. MINIMAL TIME WAS SPENT ON THE EXTENDED
FORECAST DUE TO WEATHER OVER THE NEXT 36 HOURS BUT CURSORY GLANCE
SHOWS FORECAST TO BE IN DECENT SHAPE.
JORDAN
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...HIGH WIND WARNING FROM 6 AM TO 9 PM CST SATURDAY FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
RED FLAG WARNING UNTIL 9 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
RANDALL...SHERMAN.
OK...HIGH WIND WARNING FROM 6 AM TO 9 PM CST SATURDAY FOR THE
FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
RED FLAG WARNING UNTIL 9 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: CIMARRON...TEXAS.
&&Hazardous weather outlook, Feb 23, 3:49 PM CST, 3 hours 56 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 349 PM CST FRI FEB 23 2007 OKZ001>003-TXZ001>020-241200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 349 PM CST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...A TORNADO WATCH IS IN EFFECT UNTIL 10 PM FOR THE EASTERN HALVES OF THE PANHANDLES... OVER THE EASTERN HALVES OF THE PANHANDLES...THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND THIS EVENING...SOME OF WHICH COULD REACH SEVERE LEVELS. THE MAIN SEVERE THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL BE POSSIBLE ACROSS THE EASTERN PARTS OF THE PANHANDLES. WINDY CONDITIONS AND LOW RELATIVE HUMIDITY VALUES WILL COMBINE TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE WESTERN TWO-THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES...WHERE A RED FLAG WARNING IS IN EFFECT THROUGH THIS EVENING. BOATERS SHOULD EXERCISE CAUTION ON AREA LAKES AREA-WIDE DUE TO WINDY CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ...A HIGH WIND WARNING WILL BE IN EFFECT FROM 6 AM THROUGH 9 PM SATURDAY... VERY WINDY CONDITIONS ARE EXPECTED FROM EARLY SATURDAY MORNING THROUGH SATURDAY EVENING AS WIND GUSTS WILL HAVE THE POTENTIAL TO REACH SPEEDS OF NEAR 60 MILES AN HOUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THIS EVENING ACROSS THE EASTERN HALVES OF THE TEXAS AND OKLAHOMA PANHANDLES. COCKRELL
In the hours before
Local storm report, Feb 23, 6:28 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
628 PM CST FRI FEB 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 15 SE CLARENDON 34.78N 100.71W
02/23/2007 DONLEY TX BROADCAST MEDIA
POWER LINES DOWN ALONG HWY 287 SOUTHEAST OF GILES IN
DONLEY COUNTY
&&
TASLocal storm report, Feb 23, 6:29 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
629 PM CST FRI FEB 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0622 PM TORNADO 6 NE HEDLEY 34.93N 100.58W
02/23/2007 DONLEY TX TRAINED SPOTTER
REPORTED BY NWS EMPLOYEE
&&
RTWLocal storm report, Feb 23, 6:32 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
632 PM CST FRI FEB 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 6 E WOLF CREEK PARK 36.21N 100.54W
02/23/2007 M1.00 INCH LIPSCOMB TX TRAINED SPOTTER
HAIL OCCURRED 625-629
&&
TASLocal storm report, Feb 23, 7:11 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
711 PM CST FRI FEB 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL LIPSCOMB 36.23N 100.27W
02/23/2007 M1.00 INCH LIPSCOMB TX CO-OP OBSERVER
&&
TASSpecial weather statement, Feb 23, 7:20 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 720 PM CST FRI FEB 23 2007 TXZ010-240145- HEMPHILL TX- 720 PM CST FRI FEB 23 2007 ...STRONG THUNDERSTORM IN EASTERN HEMPHILL COUNTY... AT 720 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL HEMPHILL COUNTY MOVING NORTHEAST AT 35 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. JJB
Local storm report, Feb 23, 7:42 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
742 PM CST FRI FEB 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL KNOWLES 36.87N 100.19W
02/23/2007 E1.00 INCH BEAVER OK TRAINED SPOTTER
&&
RTWThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 6:52 PM CST | Severe Thunderstorm Warning | AMA | Beaver | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.